Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 119, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 4, 2011, 11:10 PM EDT for Clayton County, Cobb County, Fulton County, Georgia. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 11:10 PM EDT (03:10 UTC)
- Expired
- Apr 5, 2011, 12:15 AM EDT
- In force
- 65 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Clayton County, GA, Cobb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 11:20 PM EDT | TSTM WND DMG | Mableton, GA | COBB COUNTY 911 RELAYED REPORTS OF SEVERAL TREES AND POWERLINES DOWN IN THE MABLETON AREA. |
| Apr 4, 11:20 PM EDT | NON-TSTM WND DMG | Mableton, GA | COBB COUNTY 911 RELAYED REPORTS OF SEVERAL TREES AND POWERLINES DOWN IN THE MABLETON AREA. |
| Apr 4, 11:23 PM EDT | HAIL 1 | Smyrna, GA | AMATEUR RADIO OPERATOR REPORTS QUARTER SIZED HAIL IN SMYRNA. |
| Apr 4, 11:31 PM EDT | TSTM WND DMG | Midtown, GA | PUBLIC REPORTS DOWNED TREES AND POWER OUTAGES IN MIDTOWN. |
| Apr 4, 11:45 PM EDT | TSTM WND DMG | 4 Ssw Atlanta Hartsfiel, GA | FULTON COUNTY 911 RELAYED REPORTS OF OVER HALF A DOZEN DOWN TREES AND SEVERAL DOWNED POWERLINES NEAR OLD NATIONAL HIGHWAY AND FLAT SHOALS ROAD IN SOUTHERN FULTON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 5:55 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
711
WUUS52 KFFC 050310
SVRFFC
GAC063-067-121-050415-
/O.NEW.KFFC.SV.W.0119.110405T0310Z-110405T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1110 PM EDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
SOUTHEASTERN COBB COUNTY IN NORTH CENTRAL GEORGIA
FULTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 1215 AM EDT
* AT 1103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF SANDY SPRINGS TO
9 MILES NORTHWEST OF CHATTAHOOCHEE HILL COUNTRY...MOVING SOUTHEAST
AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCKHEAD...MIDTOWN...ATLANTA...GRANT PARK-ZOO ATLANTA...PALMETTO...
EAST POINT...FAIRBURN...UNION CITY...COLLEGE PARK...HAPEVILLE...
HARTSFIELD-JACKSON AIRPORT...FOREST PARK...RIVERDALE AND LAKE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORNADOES CAN DEVELOP QUICKLY ALONG THIS LINE OF THUNDERSTORMS AT
ANY TIME.
THESE STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS AS THEY
MOVED ACROSS NORTH CENTRAL AND NORTHWEST GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TUESDAY MORNING
FOR NORTHERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
500 AM EDT TUESDAY MORNING FOR CENTRAL AND EAST GEORGIA.
&&
LAT...LON 3360 8480 3363 8475 3366 8466 3374 8458
3381 8462 3397 8457 3400 8425 3396 8427
3397 8435 3365 8435 3364 8432 3355 8435
3353 8443 3355 8448 3350 8462 3351 8483
3355 8483
TIME...MOT...LOC 0308Z 311DEG 38KT 3404 8421 3358 8485
$$2 follow-up statements
458
WWUS52 KFFC 050324
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1124 PM EDT MON APR 4 2011
GAC063-067-121-050415-
/O.CON.KFFC.SV.W.0119.000000T0000Z-110405T0415Z/
COBB GA-CLAYTON GA-FULTON GA-
1124 PM EDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR FULTON...NORTHWESTERN CLAYTON AND SOUTHEASTERN COBB COUNTIES...
AT 1117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZED HAIL...AND WINDS UP TO 60 MPH. THE STRONGEST STORM WAS LOCATED
BETWEEN MABLETON AND SIX FLAGS...MOVING SOUTHEAST AT 40 MPH.
MOST OF ATLANTA AND THE IMMEDIATELY SURROUNDING COMMUNITIES WILL
BE AFFECTED BY THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TUESDAY MORNING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3360 8480 3363 8475 3366 8466 3374 8458
3381 8462 3397 8457 3400 8425 3396 8427
3397 8435 3365 8435 3364 8432 3355 8435
3353 8443 3355 8448 3350 8462 3351 8483
3355 8483
TIME...MOT...LOC 0322Z 297DEG 37KT 3379 8455
$$294
WWUS52 KFFC 050409
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 AM EDT TUE APR 5 2011
GAC063-067-121-050417-
/O.EXP.KFFC.SV.W.0119.000000T0000Z-110405T0415Z/
COBB GA-CLAYTON GA-FULTON GA-
1209 AM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR FULTON...NORTHWESTERN CLAYTON
AND SOUTHEASTERN COBB COUNTIES EXPIRES AT 1215 AM EDT...
AT 1203 AM EDT...THE THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING
FOR FULTON...NORTHWEST CLAYTON...AND SOUTHEAST COBB COUNTIES HAVE
MOVED SOUTH AND EAST OUT OF THESE AREAS. SHOWERS AND THUNDERSTORMS
WILL CONTINUE FOR THE NEXT HOUR OR SO ACROSS THIS AREA WITH
OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND MODERATE RAIN.
HOWEVER...SEVERE THUNDERSTORMS ARE NO LONGER EXPECTED IN THESE AREAS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT TUESDAY MORNING
FOR GEORGIA.
LAT...LON 3360 8480 3363 8475 3366 8466 3374 8458
3381 8462 3397 8457 3400 8425 3396 8427
3397 8435 3365 8435 3364 8432 3355 8435
3353 8443 3355 8448 3350 8462 3351 8483
3355 8483
TIME...MOT...LOC 0407Z 297DEG 37KT 3358 8406
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:30 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 4, 9:30 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 PM EDT MON APR 4 2011 .UPDATE... MONITORING LINE OF THUNDERSTORMS AS IT PUSHES THROUGH NORTHWEST GEORGIA. TEMPERATURES COOLING QUICKLY AS SQUALL MOVES THROUGH...AND HAVE TRIED TO ACCOUNT FOR THAT IN THE EVENING GRIDS. HAVE MADE A FEW MINOR TWEAKS TO WEATHER GRIDS TO INDICATE WHERE THE SEVERE POTENTIAL EXISTS OVERNIGHT. WILL BE MAKING PERIODIC GRID UPDATES AS WE CANCEL COUNTIES OUT OF THE WATCH. NO SIGNIFICANT UPDATES ARE EXPECTED AT THIS TIME. 31 && .PREV DISCUSSION... /ISSUED 758 PM EDT MON APR 4 2011/ ..WIND ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY EVENING... ..TORNADO WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... //ISSUED AT 341 PM EDT MON APR 4 2011// CURRENT SATELLITE LOOP SHOWS A LARGE MOISTURE PLUME EXTENDING FROM THE EAST COAST OF TX TO THE EASTERN GREAT LAKES STATES. THIS PLUME IS ASSOCIATED WITH A LARGE AND VERY STRONG FRONTAL SYSTEM THAT IS EXPECTED TO MOVE ACROSS THE ENTIRE EASTERN SEABOARD OVER THE NEXT 24 HOURS. THE MODELS ARE IN GOOD AGREEMENT SHOWING THIS SYSTEM MOVING INTO NW GA AROUND 00Z-03Z TUE...AND MOVING OUT OF THE STATE AROUND 12-15Z TUE. MOIST SOUTHERLY WINDS HAVE INCREASED SIGNIFICANTLY ACROSS THE REGION AHEAD OF THIS FRONT WITH DEWPOINTS MAINLY IN THE 60S ACROSS THE STATE. THESE STRONG SOUTHERLY WINDS ARE ALSO HELPING TO ADVECT IN CAPES IN THE 1000-1500 J/KG RANGE THIS AFTERNOON. TAKE ALL OF THIS AND ADD A STRENGTHENING LOW LEVEL JET BRINGING IN 50-80KT 0-6KM SHEAR BY 00Z...AND YOU HAVE AN ATMOSPHERE PRIMED FOR SEVERE THUNDERSTORMS TO DEVELOP. MAIN STORM MODE CONTINUES TO LOOK LIKE QLCS... WITH THE MAIN THREAT BEING DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. ONCE THIS SYSTEM MOVES THROUGH...HIGH PRESSURE BUILDS IN FROM THE TX GULF COAST. THE RIDGE STAYS OVER THE SOUTHEASTERN U.S. THROUGH THE END OF THE WEEK. LONG TERM /THURSDAY THROUGH MONDAY/... //ISSUED AT 341 PM EDT MON APR 4 2011// AS MENTIONED ABOVE...THE HIGH PRESSURE RIDGE STAYS OVER THE REGION THROUGH THE END OF THE WEEK. THERE IS A DEVELOPING CLOSED LOW CENTER THAT MOVES EAST OUT OF THE CENTRAL PLAINS WED NIGHT AND INTO THE MID ATLANTIC STATES BY FRI AFTERNOON/EVENING. THERE IS A WEEK FRONT THAT TRIES TO SWEEP THROUGH GA FRI...BUT AS IT PUSHES INTO THE ESTABLISHED RIDGE...IT DIMINISHES GREATLY. FOR NOW WILL CONTINUE WITH SLIGHT CHANCE POPS ACROSS THE STATE FOR FRI/SAT. THE RIDGE CONTINUE TO ROTATE JUST OFF THE GA/FL COAST THROUGH THE WEEKEND. THERE ARE A FEW WEAK WAVES THAT MOVE THROUGH THE RIDGE BUT THEY SHOULD BE WEAK ENOUGH TO ONLY INCREASE THE CLOUD COVER. AVIATION... 00Z UPDATE... TIMING TOOL INDICATES LINE OF SHRA/TSTM WILL MOVE ACROSS ATL BETWEEN 04-07Z THIS EVENING. EXPECT PREVAILING -SHRA TO MOVE INTO ATLANTA AREA AROUND 02-03Z AHEAD OF THE LINE OF STORMS...WHICH SHOULD LOWER CIGS TO AROUND 040-060 FT AT THAT TIME. EXPECT FROPA AT ATL AROUND 06-08Z THIS EVENING WITH MVFR CIGS (BKN015) AT ATL BY 06-07Z IF NOT SOONER. MVFR CIGS WILL PERSIST THROUGH 14-15Z TUE...THEN EXPECT SKC BY 18Z. TIGHT PRESSURE GRADIENT SUPPORTS WIND GUSTS TO 25-30KTS FROM THE SW AHEAD OF THE FRONT DURING THE EVENING... THEN FROM THE NW AFTER FROPA THROUGH 20-21Z TUE. EXPECT SKC AND DIMINISHING NW WINDS BY LATE TUE AFTERNOON AND CONTINUING THROUGH WED MORNING. //ATL CONFIDENCE...00Z UPDATE... HIGH CONFIDENCE WINDS. MEDIUM TO HIGH CONFIDENCE CIGS/WEATHER. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 48 64 36 74 / 100 10 0 5 ATLANTA 45 59 40 70 / 100 10 0 5 BLAIRSVILLE 46 60 32 69 / 100 10 5 5 CARTERSVILLE 45 59 33 72 / 100 10 5 5 COLUMBUS 48 64 40 74 / 90 5 0 5 GAINESVILLE 46 62 39 71 / 100 10 5 5 MACON 50 67 34 73 / 100 10 0 5 ROME 46 61 34 73 / 100 5 5 5 PEACHTREE CITY 46 60 30 70 / 100 10 0 5 VIDALIA 58 67 40 72 / 90 50 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. TORNADO WATCH UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLAYTON...COBB...COWETA...DADE...DAWSON...DEKALB... DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...HEARD...JACKSON...LUMPKIN... MERIWETHER...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK... SOUTH FULTON...TOWNS...TROUP...UNION...WALKER...WHITE... WHITFIELD. && 31
Hazardous weather outlook, Apr 4, 9:24 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 924 PM EDT MON APR 4 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060130- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 924 PM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT A FEW SEVERE THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS EVENING AND OVERNIGHT. STRONG GUSTY WINDS WILL ALSO CONTINUE THROUGH TONIGHT. .SYNOPSIS... A STRONG COLD FRONT WILL PUSH INTO NORTHWEST GEORGIA THIS EVENING... THEN ACROSS THE STATE OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE STRONG GUSTY WINDS...LARGE HAIL AND FREQUENT LIGHTNING. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE GREATER SEVERE THUNDERSTORM THREAT THIS EVENING WILL OCCUR ALONG AND NORTH OF A WEST POINT TO MCDONOUGH TO COMMERCE LINE... THEN THE THREAT SHIFTS SOUTH OF THAT LINE AFTER MIDNIGHT. GUSTY SOUTHWEST WINDS WILL CONTINUE AHEAD OF THE APPROACHING COLD FRONT... THEN STRONG NORTHWEST WINDS WILL OCCUR BEHIND THE FRONT. AS A RESULT... A WIND ADVISORY HAS BEEN POSTED FOR NORTH AND CENTRAL GEORGIA THROUGH TUESDAY AFTERNOON. REFER TO THE LATEST WIND ADVISORY STATEMENT FOR MORE INFORMATION. .DISCUSSION... A STRONG STORM SYSTEM WILL MOVE ACROSS THE DEEP SOUTH OVERNIGHT. A STRONG MID LEVEL JET WILL PRODUCE HIGH SHEAR AND MODERATE CAPE VALUES OVER GEORGIA DURING THE EVENING AND OVERNIGHT HOURS. THIS WILL SUPPORT A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS... LARGE HAIL AND FREQUENT LIGHTNING BEING THE MAIN THREAT. THE STRONG LOW LEVEL WIND SHEAR ALSO INDICATES THE POTENTIAL FOR AN ISOLATED TORNADO. THE SEVERE STORM THREAT WILL GREATLY DIMINISH ACROSS NORTH GEORGIA SHORTLY AFTER MIDNIGHT...AND ACROSS CENTRAL GEORGIA BETWEEN 5 AM AND 7 AM TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY...MAINLY ACROSS PORTIONS OF NORTH GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS REQUESTED THROUGH TONIGHT. SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Apr 4, 10:30 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND DMG 4 ESE MORGANTON 34.86N 84.17W
04/04/2011 FANNIN GA PUBLIC
PUBLIC REPORTED SEVEN TREES DOWN AND DAMAGE TO A CHICKEN
COOP 4 MILES ESE OF MORGANTON.
&&
AGIBBSLocal storm report, Apr 4, 10:41 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1041 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND DMG CEDARTOWN 34.01N 85.25W
04/04/2011 POLK GA COUNTY OFFICIAL
POLK COUNTY 911 RELAYED REPORTS OF 3 DOWNED TREES TO THE
NORTH AND EAST OF CEDARTOWN. A TREE TOOK DOWN A POWERLINE
CAUSING POWER OUTAGES.
&&
RGARCIALocal storm report, Apr 4, 10:49 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1049 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL BURNT HICKORY RIDGE 34.02N 84.85W
04/04/2011 E1.75 INCH PAULDING GA COUNTY OFFICIAL
PAULDING COUNTY 911 RELAYED A REPORT OF GOLF BALL SIZED
HAIL NEAR THE MCCLENDON CREEK SUBDIVISION.
1040 PM TSTM WND DMG 5 W DALLAS 33.92N 84.93W
04/04/2011 PAULDING GA COUNTY OFFICIAL
PAULDING COUNTY 911 RELAYED REPORTS OF SEVERAL TREES
DOWNED ALONG THE BUCHANAN HIGHWAY.
&&
RGARCIALocal storm report, Apr 4, 10:53 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1053 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TSTM WND DMG HIAWASSEE 34.95N 83.76W
04/04/2011 TOWNS GA COUNTY OFFICIAL
TOWNS COUNTY 911 RELAYED A REPORT OF NUMEROUS TREES DOWN
ACROSS THE COUNTY.
&&
AGIBBSLocal storm report, Apr 4, 11:05 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL YOUNG HARRIS 34.93N 83.85W
04/04/2011 E1.00 INCH TOWNS GA PUBLIC
QUARTER SIZED HAIL REPORTED IN YOUNG HARRIS BY THE
PUBLIC.
&&
AGIBBSLocal storm report, Apr 4, 11:06 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1106 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM TSTM WND DMG 3 N CARROLLTON 33.62N 85.08W
04/04/2011 CARROLL GA COUNTY OFFICIAL
CARROLL COUNTY EMERGENCY MANAGEMENT REPORTS A COUPLE OF
DOWNED TREES NORTH OF CARROLLTON.
&&
RGARCIAThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 49 min |
| Apr 4, 8:43 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Walker | 62 min |
| Apr 4, 9:09 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray, Pickens, Whitfield | 51 min |
| Apr 4, 9:15 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 45 min |
| Apr 4, 9:17 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Whitfield | 43 min |
| Apr 4, 9:27 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 48 min |
| Apr 4, 9:45 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Towns, Union | 45 min |
| Apr 4, 9:54 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding, Polk | 51 min |
| Apr 4, 9:56 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin, Pickens, White | 49 min |
| Apr 4, 10:03 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 42 min |
| Apr 4, 10:29 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Douglas, Haralson, Paulding | 46 min |
| Apr 4, 10:44 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall, Lumpkin, White | 46 min |
| Apr 4, 10:52 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 53 min |
| Apr 4, 10:59 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Troup | 31 min |
| Apr 4, 11:15 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Douglas, Heard | 45 min |
| Apr 4, 11:27 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Gwinnett, Hall, Jackson | 48 min |
| Apr 4, 11:31 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 44 min |
| Apr 4, 11:33 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Harris, Meriwether, Troup | 57 min |
| Apr 4, 11:50 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 55 min |
| Apr 4, 11:52 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale, Walton | 38 min |
| Apr 4, 11:59 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Lamar, Monroe, Pike, Spalding and 1 more | 46 min |
| Apr 5, 12:14 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison, Oconee, Oglethorpe | 61 min |
| Apr 5, 12:22 AM EDT | Severe Thunderstorm Warning | FFC | Marion, Stewart, Webster | 53 min |
| Apr 5, 12:28 AM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton, Rockdale, Walton | 47 min |
| Apr 5, 12:41 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Chattahoochee, Crawford, Jasper, Jones, Lamar and 5 more | 49 min |
| Apr 5, 12:48 AM EDT | River Flood Warning | FFC | Dade | 15 hr |
| Apr 5, 12:59 AM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Schley, Sumter | 46 min |
| Apr 5, 1:08 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Putnam | 52 min |
| Apr 5, 1:12 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Crawford, Houston, Jones, Peach and 2 more | 63 min |
| Apr 5, 1:16 AM EDT | Severe Thunderstorm Warning | FFC | Webster | 14 min |
| Apr 5, 1:28 AM EDT | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro, Warren | 47 min |
| Apr 5, 1:30 AM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 45 min |
| Apr 5, 1:44 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Macon, Pulaski and 2 more | 46 min |
| Apr 5, 1:57 AM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Johnson, Laurens, Washington | 63 min |
| Apr 5, 2:11 AM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 19 min |
| Apr 5, 2:12 AM EDT | Severe Thunderstorm Warning | FFC | Hancock, Warren | 33 min |
| Apr 5, 2:31 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Pulaski, Telfair, Wheeler, Wilcox | 59 min |
| Apr 5, 2:55 AM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Johnson, Laurens, Washington | 35 min |
| Apr 5, 3:09 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen | 66 min |
| Apr 5, 3:29 AM EDT | Severe Thunderstorm Warning | FFC | Johnson | 16 min |
| Apr 5, 6:10 AM EDT | River Flood Warning | FFC | Forsyth | 3 hr |
| Apr 5, 3:25 PM EDT | Frost Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 72 more | 18 hr |
| Apr 5, 3:25 PM EDT | Freeze Warning | FFC | Fannin, Towns, Union | 18 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.